| Model Number |
VLOCL1544 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Unintended Radiation Exposure (4565)
| Date of Event |
11/19/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a laparoscopic gastric band removal, the suture thread was mounted on a needle holder, next to the needle so that it could pass through the trocar.When the needle holder came into view, the needle was gone, but the thread was still mounted on the needle holder.The needle was eventually recovered during cleaning by an x-ray machine.It was noted that the procedure time was doubled.
Additional Manufacturer Narrative
Correction: e1 (phone number) additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the suture was received disengaged with no needle.The suture length was measured with a metal yard stick, calibration asset: nh02505, and was determined the length to be 9 inches.The original suture length according to the product description was 9 inches.Upon microscopic inspection of the suture, normal crimp marks were noted.It was reported that during the laparoscopic gastric band removal, the suture thread was mounted on a needle holder, next to the needle so that it could pass through the trocar.When the needle holder came into view, the needle was gone, but the thread was still mounted on the needle holder.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.